Alert archive / Connecticut / Coastal Flood Statements in 2016

Coastal Flood Statement 3, NWS New York, NY

February 16, 2016Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Feb 16, 2016, 3:40 AM EST for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Feb 16, 2016, 4:00 PM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 3:40 AM EST (08:40 UTC)
In effect from
Feb 16, 2016, 4:00 PM EST
Expired
Feb 16, 2016, 6:18 PM EST
In force
2 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
1068 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WHUS41 KOKX 160840
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EST TUE FEB 16 2016

...STRONG SOUTHEAST FLOW TO PRODUCE MINOR COASTAL FLOODING THIS
AFTERNOON AND EVENING...

NYZ080-179-161700-
/O.CON.KOKX.CF.Y.0012.160216T1800Z-160216T2300Z/
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
340 AM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EST THIS EVENING...

* LOCATIONS...SOUTH SHORE BAYS OF NASSAU AND WESTERN SUFFOLK 
  COUNTY.

* TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED
  CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT
  ON PROPERTY IS MINIMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR TUESDAY AFTERNOON...

COASTAL............TIME OF......FORECAST TOTAL.......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY..
.................................(MLLW/NGVD)...................

FREEPORT GAUGE NY.....306 PM.....5.3-5.7/4.5-4.9......MINOR....
POINT LOOKOUT NY......223 PM.....5.4-5.8/.............MINOR....
JAMAICA BAY NY........308 PM.....7.1-7.5/.............NONE.....
ROCKAWAY INLET NY.....228 PM.....6.7-7.1/.............NONE..... 
E ROCKAWAY NY.........218 PM.....5.9-6.3/.............MINOR....
LINDENHURST NY........449 PM.....3.1-3.5/.............MINOR....

$$

NYZ079-081-161700-
/O.CON.KOKX.CF.Y.0012.160216T2000Z-160217T0100Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
340 AM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 8 PM EST THIS EVENING...

* LOCATIONS...COASTLINE ADJACENT TO PECONIC AND GARDINERS BAYS.

* TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON 
  INTO EARLY THIS EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED
  CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT
  ON PROPERTY IS MINIMAL. 

$$

CTZ009-010-161700-
/O.NEW.KOKX.CF.S.0003.160216T2100Z-160217T0100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
340 AM EST TUE FEB 16 2016

...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE
THIS EVENING...

* LOCATIONS...COASTAL POTIONS OF FAIRFIELD AND NEW HAVEN COUNTIES. 

* TIDAL DEPARTURES...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON AND
  EARLY THIS EVENING.

* IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE
  ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE
  SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE
  AND IMPACT ON PROPERTY IS MINIMAL.

$$

MPS
3 follow-up statements
800 
WHUS41 KOKX 161635
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1135 AM EST TUE FEB 16 2016

...STRONG SOUTHEAST FLOW TO PRODUCE MINOR COASTAL FLOODING THIS
AFTERNOON AND EVENING...

NYZ080-179-162300-
/O.CON.KOKX.CF.Y.0012.160216T1800Z-160216T2300Z/
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
1135 AM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATIONS...SOUTH SHORE BAYS OF NASSAU AND WESTERN SUFFOLK 
  COUNTY.

* TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR 
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY 
  ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND 
  ANY IMPACT ON PROPERTY IS MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR TUESDAY AFTERNOON...

COASTAL............TIME OF......FORECAST TOTAL.......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY..
.................................(MLLW/NGVD)...................

FREEPORT GAUGE NY.....306 PM.....5.3-5.6/4.5-4.8......MINOR....
POINT LOOKOUT NY......223 PM.....5.4-5.7/.............MINOR....
JAMAICA BAY NY........308 PM.....7.1-7.4/.............NONE.....
ROCKAWAY INLET NY.....228 PM.....6.7-7.0/.............NONE..... 
E ROCKAWAY NY.........218 PM.....5.9-6.2/.............MINOR....
LINDENHURST NY........449 PM.....3.1-3.4/.............MINOR....

$$

NYZ079-081-162300-
/O.CON.KOKX.CF.Y.0012.160216T2000Z-160217T0100Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1135 AM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 8 PM EST THIS EVENING...

* LOCATIONS...COASTLINE ADJACENT TO PECONIC AND GARDINERS BAYS.

* TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON INTO 
  EARLY THIS EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR 
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY 
  ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND 
  ANY IMPACT ON PROPERTY IS MINIMAL.

&&

...EASTERN WATER LEVELS FOR TUESDAY AFTERNOON/EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
...................................(MLLW)....................

ORIENT POINT NY.....517 PM.........4.4-4.9..........MINOR.....
RIVERHEAD NY........654 PM.........5.4-5.7..........MINOR.....

$$

CTZ009-010-162300-
/O.CON.KOKX.CF.S.0003.160216T2100Z-160217T0100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
1135 AM EST TUE FEB 16 2016

...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE
THIS EVENING...

* LOCATIONS...COASTAL POTIONS OF FAIRFIELD AND NEW HAVEN 
  COUNTIES.

* TIDAL DEPARTURES...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON AND 
  EARLY THIS EVENING.

* IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE 
  ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE 
  SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE 
  AND IMPACT ON PROPERTY IS MINIMAL.

$$
624 
WHUS41 KOKX 162037
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EST TUE FEB 16 2016

...ISOLATED MINOR COASTAL FLOODING THIS EVENING...

NYZ080-179-162145-
/O.CAN.KOKX.CF.Y.0012.000000T0000Z-160216T2300Z/
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
337 PM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY.

LOCALIZED MINOR COASTAL FLOODING IS STILL POSSIBLE WITH THIS
AFTERNOONS HIGH TIDE. BRIEF MINOR FLOODING OF THE MOST VULNERABLE
SHORE ROADS AND/OR PROPERTIES MAY OCCUR. HOWEVER...WIDESPREAD
MINOR COASTAL FLOODING IS NO LONGER ANTICIPATED. 

...SOUTH SHORE BAYS WATER LEVELS FOR THIS AFTERNOON...

COASTAL............TIME OF......FORECAST TOTAL.......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY..
.................................(MLLW/NGVD)...................

FREEPORT GAUGE NY.....306 PM.....5.0-5.3/4.2-4.5......MINOR....
JAMAICA BAY NY........308 PM.....7.1-7.4/.............NONE.....
LINDENHURST NY........449 PM.....3.0-3.2/.............NONE.....

$$

NYZ079-081-162145-
/O.CAN.KOKX.CF.Y.0012.000000T0000Z-160217T0100Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
337 PM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY.

LOCALIZED MINOR COASTAL FLOODING IS STILL POSSIBLE WITH THIS
EVENINGS HIGH TIDE. BRIEF MINOR FLOODING OF THE MOST VULNERABLE
SHORE ROADS AND/OR PROPERTIES MAY OCCUR. HOWEVER...WIDESPREAD
MINOR COASTAL FLOODING IS NO LONGER ANTICIPATED.

...EASTERN WATER LEVELS THROUGH THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
...................................(MLLW)....................

ORIENT POINT NY.....517 PM.........4.4-4.7..........NONE.....
RIVERHEAD NY........654 PM.........5.2-5.5..........NONE.....

$$

CTZ009-010-170100-
/O.CON.KOKX.CF.S.0003.160216T2100Z-160217T0100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
337 PM EST TUE FEB 16 2016

...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE
THIS EVENING...

* LOCATIONS...COASTAL POTIONS OF FAIRFIELD AND NEW HAVEN 
  COUNTIES.

* TIDAL DEPARTURES...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE THROUGH EARLY THIS
  EVENING.

* IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE
  ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE
  SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE
  AND IMPACT ON PROPERTY IS MINIMAL.

$$
898 
WHUS41 KOKX 162318
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
618 PM EST TUE FEB 16 2016


CTZ009-010-170030-
/O.CAN.KOKX.CF.S.0003.000000T0000Z-160217T0100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
618 PM EST TUE FEB 16 2016

MINOR COASTAL FLOODING IS NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Feb 16, 1:15 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 16, 1:15 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
115 AM EST TUE FEB 16 2016

.SYNOPSIS...
A WARM FRONTAL BOUNDARY ACROSS LONG ISLAND WILL MOVE NORTH OF
THE AREA OVERNIGHT. MEANWHILE...LOW PRESSURE OVER THE TENNESSEE
VALLEY TRACKS NORTHEAST OVERNIGHT...MOVING WEST OF THE AREA
TUESDAY. THE LOW WILL MOVE UP INTO EASTERN CANADA BY TUESDAY
EVENING. A COLD FRONT WITH THE LOW MOVES THROUGH TUESDAY NIGHT. A
WEAK COLD FRONT MOVES ACROSS THE AREA ON THU AS HIGH PRESSURE
BUILDS FROM THE WEST. THIS HIGH MOVES OFF THE NEW ENGLAND COAST ON
FRIDAY AS A CLIPPER SYSTEM TRACKS ACROSS THE GREAT LAKES AND
THROUGH THE NORTHEAST ON SATURDAY. HIGH PRESSURE BRIEFLY RETURNS
FOR SUNDAY WITH ANOTHER STORM SYSTEM POSSIBLY IMPACTING THE REGION
ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WINTER WEATHER ADVISORY FOR FREEZING RAIN HAS BEEN EXTENDED UNTIL
4 AM ACROSS NE NJ...SOUTHERN WESTCHESTER...AND SOUTHERN FAIRFIELD
AND SOUTHERN NEW HAVEN COUNTIES AS THE COLD AIR HAS BEEN HOLDING
ON WITH SFC WARM FRONT STRUGGLING TO PUSH NORTH.

THE WINTER WEATHER ADVISORY HAS BEEN DISCONTINUED FOR THE NYC
METRO...BUT ICY SPOTS ARE STILL POSSIBLE THE NEXT COUPLE OF HOURS
ON UNTREATED ROADWAYS AND WALKWAYS...ESPECIALLY ACROSS THE BRONX
AND WESTERN HALF OF STATEN ISLAND.

ENTIRE FORECAST AREA IS EITHER REPORTING RAIN OR FREEZING AS WARM
AIR ALOFT CONTINUES TO ERODE THE LOW-LEVEL COLD AIR. WARM FRONT
IS DRAPED ACROSS LI WITH READINGS INTO THE LOWER TO MID 40S.
COLDER HAS BEEN MORE STUBBORN ACROSS NYC AND POINTS NORTH WITH A
STRONG TEMP GRADIENT AS READINGS RANGE FROM AROUND FREEZING ACROSS
NE NJ AND COASTAL CT...TO THE UPPER TEENS AND LOWER 20S ACROSS THE
FAR INTERIOR OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT.
SOME POCKETS OF MODERATE RAIN MOVING ACROSS THE AREA ON THE NOSE
OF THE LOW-LEVEL JET WILL RESULT IN SIGNIFICANT ICE ACCRETION
INLAND...WITH A TENTH TO QUARTER INCH FORECAST BEFORE PCPN TAPERS
IN THE EARLY MORNING HOURS...AND MAY EVEN END FOR A TIME AS
FORCING WEAKENS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
THEN TUESDAY MORNING THE CHANCES OF RAIN WILL INCREASE ONCE AGAIN
AS THE LOW TRACKS ALONG THE APPALACHIANS. FOLLOWED A LITTLE MORE
INLAND SOLUTION AND DEEPER LOW AS THE UPPER TROUGH BECOMES
NEGATIVE LATE TONIGHT INTO TUESDAY MORNING. WITH A STRONG...60 KT
TO 70 KT LOW LEVEL JET MOVING THROUGH THE REGION LATE IN THE
MORNING AND THROUGH THE AFTERNOON PERIODS OF HEAVY RAIN WILL BE
POSSIBLE. WITH AN INVERSION IN PLACE DO NOT EXPECT THESE HIGHER
WINDS TO MIX TO THE SURFACE EXCEPT IN ISOLATED LOCATIONS WITH THE
HEAVY RAINFALL. THE LOW IS QUICK MOVING AND PRECIPITATION TAPERS
AND ENDS TUESDAY NIGHT. WITH THE TRACK OF THE LOW AND UPPER TROUGH
FARTHER INLAND THE PRECIPITATION IS NOW EXPECTED TO END BEFORE
COLDER AIR RETURNS WITH THE PASSING COLD FRONT TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE H5 FLOW ACROSS NOAM THROUGH
THE MIDDLE OF THE WEEK. A DEEP LONG WAVE TROUGH ACROSS THE ERN US ON
WED WILL WEAKEN AS IT LIFTS NE THROUGH THU GIVING WAY TO A RIDGE THU
NIGHT AND FRI. THIS WILL PROVIDE DRY AND SEASONABLE WEATHER DURING
THIS TIME.

THE MODELS START TO DIVERGE WITH THE PROGRESSION AND STRENGTH OF THE
NEXT SHORTWAVE TRAVERSING THE LOWER 48 WHICH WILL IMPACT OUR AREA
FRI NIGHT INTO SAT. THE CANADIAN IS THE SLOWEST OF THE OPERATIONAL
RUNS AND HAS BEEN DISCOUNTED. THE EC IS SLIGHTLY FASTER AND WEAKER
WITH THE SFC LOW THAN THE GFS WHICH BECOMES NEGATIVELY TILTED
SOONER. TOUGH TO GET TOO DETAILED AT THIS POINT BUT WITH NO DAMMING
HIGH TO THE NORTH...SCENARIO LOOKS LIKE PRIMARILY RAIN AT THE COAST
AND SNOW TO RAIN INLAND FRI NIGHT INTO SAT MORNING. SFC LOW PASSES
WELL TO THE N SO QPF WILL BE LIGHT. HIGH PRES THEN BUILDS BACK IN
BRIEFLY LATER SAT AND SUN WITH ANOTHER SYSTEM POSSIBLY IMPACTING THE
AREA EARLY NEXT WEEK.

TEMPS OVER THE WEEKEND AND INTO EARLY NEXT WEEK ARE EXPECTED TO BE
ABOVE NORMAL LEVELS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT WILL CONTINUE TO PUSH NORTH DURING THE EARLY MORNING
HOURS. A COLD FRONT FOLLOWS EARLY THIS EVENING.

RA/SHRA OVER ALL TERMINALS EXCEPT KSWF WHERE FZRA CONTINUES
THROUGH THE PRE-DAWN HOURS. A ROUND OF HVY RAIN THIS AFTN WITH
LOW CHC OF AN EMBEDDED TSTM.

FLIGHT CATEGORIES ARE A LOW-MODERATE CONFIDENCE FCST THROUGH THE
MORNING PUSH. VFR CONDS HAVE OCCURRED WHERE WARM FRONT HAS PASSED
THROUGH. CHC THAT THE CITY TERMINALS...ESPECIALLY JFK...COULD
IMPROVE TO PREVAILING VFR FOR MOST OF THE TIME THROUGH LATE
MORNING.

INCREASING WINDS ALOFT WITH PEAK WINDS 16Z-23Z. LLWS REMAINS
THROUGH MOST OF THE DAY. WINDS AT 2000KFT COULD BE 5-10KT HIGHER
THAN CURRENTLY FORECAST THIS AFTN FOR THE COASTAL TERMINALS. AT
THE SFC...S WINDS AROUND 15 KT BCMG MORE GUSTY AND INCREASING BY
AROUND 5KT THIS AFTN. PEAK GUSTS AT OR ABOVE 40KT POSSIBLE.

.OUTLOOK FOR 06Z WED THROUGH SAT...
.TNGT...BECOMING VFR. W WINDS 10-20KT.
.WED...MAINLY VFR. W WINDS 10-20KT.
.THU...VFR WITH NW FLOW 10-20KT.
.FRI...VFR.
.FRI NIGHT...SNOW WITH MVFR OR LOWER CONDS...CHANGING TO MIXED
PRECIP INLAND AND RAIN AT THE NYC METRO AND LONG ISLAND TERMINALS
AFTER MIDNIGHT.
.SAT...RAIN WITH MVFR OR LOWER CONDS IN THE MORNING. SW WINDS G20KT.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS UP ON THE OCEAN WATERS TONIGHT WITH A
STRENGTHENING SOUTHERLY FLOW AND BUILDING SEAS AS A WARM FRONT
PASSES TO THE NORTH.

WINDS INCREASE FURTHER TUESDAY WITH SMALL CRAFT CONDITIONS ON THE
LONG ISLAND SOUND...NEW YORK HARBOR...AND PECONIC AND GARDINERS
BAYS TUESDAY INTO TUESDAY EVENING. ACROSS THE OCEAN WATERS AND
SOUTH SHORE BAYS...EXPECTING GALE FORCE WINDS TUESDAY...AND A GALE
WARNING REMAINS IN EFFECT TUESDAY AND TUESDAY EVENING.

SCA SEAS WILL SLOWLY SUBSIDE ON THE OCEAN WATERS ON WED...FALLING
BELOW 5 FT THU OR THU NIGHT. SUB-ADVSY CONDS PREVAIL ON ALL OTHER
WATERS DURING THIS TIME. AN INCREASING PRESSURE GRADIENT AHEAD OF A
RATHER POTENTIAL CLIPPER SYSTEM MAY BRING SCA CONDS BACK TO THE
OCEAN AND PERHAPS EASTERN LONG ISLAND SOUND/BAYS AS WELL.

&&

.HYDROLOGY...
A TOTAL OF 1 TO 1 1/2 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY...OF LIQUID
IS EXPECTED TONIGHT THROUGH TUESDAY NIGHT WITH SOME OF THE
PRECIPITATION FALLING AS SNOW AND FREEZING RAIN THIS EVENING AND
TONIGHT. HEAVY RAIN TUESDAY MAY LEAD TO URBAN AND POOR DRAINAGE
ISSUES. SOME SMALLER AND FASTER REACTING STREAMS ACROSS
NORTHEASTERN NEW JERSEY MAY APPROACH BANKFULL TUESDAY AFTERNOON.

NO SIGNIFICANT PCPN IS EXPECTED THROUGH THE END OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS UP FOR THE SOUTH SHORE BAYS
OF NASSAU AND SUFFOLK COUNTIES FOR THE TUE AFT/EARLY EVE HIGH TIDE
CYCLE.

DEEPENING LOW PRESSURE WILL EMERGE FROM THE OH AND TN VALLEYS
TONIGHT AND INTO EASTERN PA BY TUE AFT...BEFORE LIFTING NORTH INTO
EASTERN CANADA BY TUE EVENING. THIS WILL RESULT IN A STRONG SE FLOW
WITH GALE FORCE WINDS PUSHING WATER TOWARD THE COAST.

FORTUNATELY...TIDES ARE ASTRONOMICALLY LOW BEING BETWEEN A NEW AND
FULL MOON. WATER LEVELS ABOVE NORMAL NEEDED TO REACH MINOR COASTAL
FLOOD BENCHMARKS EARLY TUE MORNING ARE 2 TO 2 1/2 FT...WITH 2 1/2 TO
3 1/2 FT NEEDED FOR THE HIGH TIDE CYCLE TUE AFT/EARLY EVE. THE FIRST
CYCLE SHOULD NOT BE A PROBLEM WITH WINDS JUST RAMPING UP.
HOWEVER...THE SECOND TIDE CYCLE WILL COINCIDE WITH A PROLONGED
PERIOD OF STRONG SE WINDS AND THE HIGHEST SURGE. SURGE VALUES OF 2
1/2 TO 3 FT WILL BE SUFFICIENT FOR MINOR COASTAL FLOODING ACROSS THE
SOUTH SHORE BACK BAYS OF LI AS WELL AS LOCATIONS ADJACENT TO PECONIC
AND GARDINERS BAYS. WATER LEVELS LOOK TO FALL JUST SHY OF MINOR
FLOOD BENCHMARKS ACROSS THE CT COAST AND THE NYC SOUTH SHORE BAYS.
SHOULD SUBSEQUENT GUIDANCE TREND UPWARD...THESE LOCATIONS COULD VERY
WELL BE ADDED.

AS FOR THE SURGE GUIDANCE...PREFERENCE AT THIS TIME WAS TO GO WITH
THE HIGHER ESTOFS...WHICH WAS SIGNIFICANTLY HIGHER THAN THE ETSS.
SFAS ENSEMBLE MEAN WHILE HIGHER THAN THE ETSS...WAS ON AVERAGE ABOUT
A FOOT LOWER THAN THE ESTOFS. THE HIGHER END OF THE STEVENS ENSEMBLE
THOUGH IS MORE IN LINE WITH ESTOFS. PREFERENCE WAS BASED ON PAST
EXPERIENCE AND THE MAGNITUDE OF THE WIND STRESS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     CTZ005>008.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     CTZ009-010.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     NYZ067>070.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     NYZ071.
     COASTAL FLOOD ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
     THIS EVENING FOR NYZ080-179.
     COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
     THIS EVENING FOR NYZ079-081.
NJ...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NJZ002.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     NJZ004-006-103>108.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO 1 AM EST WEDNESDAY FOR
     ANZ345-350-353-355.
     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 1 AM EST
     WEDNESDAY FOR ANZ330-335-338-340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ350-353-355.

&&

SYNOPSIS...

AVIATION...JMC/JC
Hazardous weather outlook, Feb 15, 11:22 PM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1122 PM EST MON FEB 15 2016

CTZ005>008-NJZ002-NYZ067>070-170430-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1122 PM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ011-012-NYZ072>075-078-176>178-170430-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
1122 PM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NJZ004-006-103>108-NYZ071-170430-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
1122 PM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-081-170430-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1122 PM EST MON FEB 15 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM TO 8 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-170430-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
1122 PM EST MON FEB 15 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-350-353-355-170430-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1122 PM EST MON FEB 15 2016

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-170430-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
1122 PM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 16, 12:04 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1204 AM EST TUE FEB 16 2016

NYZ078>081-177-179-161100-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
1204 AM EST TUE FEB 16 2016

AREAS OF LOCALLY DENSE FOG MAY BRIEFLY REDUCE VISIBILITIES TO
LESS THAN 1/4 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTIONS
ON ROADS TONIGHT.
Local storm report, Feb 16, 1:06 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
106 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FREEZING RAIN    SOMERS                  41.33N  73.69W
02/16/2016  M0.10 INCH       WESTCHESTER        NY   TRAINED SPOTTER

1230 AM     SNOW             SOMERS                  41.33N  73.69W
02/16/2016  M2.0 INCH        WESTCHESTER        NY   TRAINED SPOTTER

&&

MPS
Local storm report, Feb 16, 1:07 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
107 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             OAKWOOD HEIGHTS STATION 40.57N  74.13W
02/15/2016  M2.0 INCH        RICHMOND           NY   TRAINED SPOTTER

0910 PM     SNOW             FRANKLIN LAKES          41.01N  74.21W
02/15/2016  M2.1 INCH        BERGEN             NJ   TRAINED SPOTTER

0920 PM     SNOW             WHITE PLAINS            41.02N  73.76W
02/15/2016  M2.5 INCH        WESTCHESTER        NY   TRAINED SPOTTER

0102 AM     FREEZING RAIN    1 WNW KINGSLAND         40.81N  74.13W
02/16/2016  M0.10 INCH       BERGEN             NJ   TRAINED SPOTTER

&&

MALOIT
Local storm report, Feb 16, 1:08 AM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
108 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FREEZING RAIN    NEW HAVEN               41.31N  72.92W
02/16/2016  M0.20 INCH       NEW HAVEN          CT   PUBLIC

1215 AM     SNOW             NEW HAVEN               41.31N  72.92W
02/16/2016  M2.0 INCH        NEW HAVEN          CT   PUBLIC

&&

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:59 AM ESTWinter Weather AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region4 hr

Nearby

Coastal Flood Statements in Connecticut, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.